Alert archive / Iowa / Wind Advisories in 2010
Wind Advisory 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at May 5, 2010, 3:36 PM CDT for Buchanan County, Delaware County, Dubuque County, Iowa. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2010, 3:36 PM CDT (20:36 UTC)
- Expired
- May 5, 2010, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
Counties Buchanan County, IA, Delaware County, IA, Dubuque County, IA
The radar
The Quad Cities radar (KDVN), 115 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512 WWUS73 KDVN 052036 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 336 PM CDT WED MAY 5 2010 ...VERY STRONG WINDS TO CONTINUE THROUGH LATE AFTERNOON... .STRONG LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES WILL CONTINUE TO PRODUCE VERY STRONG WEST WINDS WITH GUSTS TO NEAR 50 MPH. THE WINDS ARE EXPECTED TO DIMINISH RAPIDLY AROUND SUNSET. IAZ040>042-060000- /O.NEW.KDVN.WI.Y.0002.100505T2036Z-100506T0000Z/ BUCHANAN-DELAWARE-DUBUQUE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE 336 PM CDT WED MAY 5 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH THROUGH 7 PM. THE WINDS SHOULD DIMINISH AROUND SUNSET. * DIFFICULT DRIVING CAN BE EXPECTED WITH HIGH PROFILE AND LIGHT WEIGHT VEHICLES. LIGHT OUTDOOR OBJECTS WILL EASILY BE BLOWN OVER IN THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING. && $$
1 follow-up statement
766 WWUS73 KDVN 052339 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 639 PM CDT WED MAY 5 2010 ...THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING.... IAZ040>042-060045- /O.EXP.KDVN.WI.Y.0002.000000T0000Z-100506T0000Z/ BUCHANAN-DELAWARE-DUBUQUE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE 639 PM CDT WED MAY 5 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. WINDS HAVE DECREASED BELOW THE ADVISORY CRITERIA OF SUSTAINED WINDS OVER 30 MPH WITH GUSTS AT OR ABOVE 45 MPH. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. HOWEVER...WIND GUSTS UP TO 30 TO 35 MPH WILL STILL BE POSSIBLE UNTIL AROUND 8 PM. $$ NICHOLS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at May 5, 3:00 PM CDT, 36 minutes earlier.
Area forecast discussion, May 5, 3:00 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT WED MAY 5 2010 .SYNOPSIS... 12Z UA ANALYSIS HAS A DEEP H85 LOW ALONG THE INTERNATIONAL BORDER WITH A COLD FRONT RUNNING SOUTHWEST INTO THE NEBRASKA PANHANDLE. ANOTHER COLD FRONT RAN FROM WESTERN WISCONSIN INTO THE OKLAHOMA PANHANDLE. SATELLITE/RADAR TRENDS SHOWS THE UPPER FRONT WITH THE BAND OF MID LEVEL CLOUDS MOVING EAST ACROSS ILLINOIS WITH DECAYING PRECIPITATION. 18Z SFC ANALYSIS HAS THE COLD FRONT ACROSS INDIANA AND SOUTHERN ILLINOIS WITH A WEAK LOW IN SOUTHERN MISSOURI. A TROF/DECAYING COLD FRONT RAN FROM A LOW IN THE ARROWHEAD OF MINNESOTA SOUTHWEST INTO SOUTH DAKOTA. NUMEROUS TROF WERE ACROSS MINNESOTA...WISCONSIN...AND IOWA. DEW POINTS WERE GENERALLY IN THE 30S ACROSS MUCH OF THE UPPER MIDWEST WITH 40S AND 50S ASSOCIATED WITH THE COLD FRONTS. && .SHORT TERM...TONIGHT AND THURSDAY... WINDS TO CONTINUE DIMINISHING DURING THE EVENING HOURS AS HIGH PRESSURE BUILDS INTO THE REGION. OTHERWISE QUIET WX IS EXPECTED THROUGH SUNSET THURSDAY. MODELS INDICATE A GENERAL INCREASE IN CLOUDS THURSDAY ACROSS THE AREA. LOW LEVEL LAPSE RATES BECOME QUITE STEEP ON THURSDAY BUT THE BETTER MOISTURE TRANSPORT IS STILL WEST OF THE CWFA. WINDS WILL HELP KEEP TEMPERATURES UP SOMEWHAT TONIGHT BUT MINS SHOULD AVERAGE BELOW NORMAL. MAX TEMPS THURSDAY SHOULD BE A LITTLE COOLER THAN WEDNESDAY. ..08.. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY... THURSDAY NIGHT THE MAIN FOCUS IS ON WHEN THE PRECIPITATION WILL COME ROLLING INTO THE AREA. MODELS HAVE BEEN DIFFERING ON THIS...BUT THE ECMWF HAS BEEN THE MOST CONSISTENT...AND THE NAM IS VERY SIMILAR TO IT. THE GFS IS THE FASTEST SOLUTION...AND HAVE IGNORED IT TODAY AS IT HAS BEEN CONSISTENTLY TOO FAST ON THESE SYSTEMS LATELY. NAM IS A LITTLE FARTHER NORTH THAN THE ECMWF...BUT CANNOT DISCOUNT EITHER AND HAVE GONE WITH A BLEND OF THE MODELS. RETURNING TO THE PRECIPITATION MOVING IN...IT APPEARS THAT THE PRECIPITATION WILL SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA ON THE NOSE OF THE WARM AIR ADVECTION WING...ACCOMPANIED BY A NICE BAND OF FRONTOGENESIS AND MID LEVEL LAPSE RATES. HAVE LOWERED EVENING POP SOMEWHAT...BUT PRECIPITATION WILL BE MOVING IN FAST DURING THE EVENING AND THIS MAY NEED TO BE CHANGED AGAIN. CATEGORICAL POPS LOOK GOOD FOR THE AFTER MIDNIGHT TIME FRAME INTO FRIDAY MORNING AS THE WARM AIR ADVECTION AND FRONTOGENESIS BAND CONTINUE TO TRANSLATE SLOWLY NORTHEAST ACROSS THE AREA. THUNDER WILL BE OBSERVED ON THE SOUTHWEST FLANK OF THIS BAND WHERE THE 850MB JET WILL IMPINGE ON THE 850MB BOUNDARY...BUT OTHERWISE ONLY EMBEDDED THUNDER EXPECTED. THE REMAINDER OF FRIDAY AND FRIDAY NIGHT THE 850MB LOW WILL SHIFT TO OUR NORTHEAST...AND WITH THE MAIN DYNAMICS MOVING AWAY FROM THE AREA HAVE REDUCED POPS FOR MOST OF THE AREA. THE WRAP AROUND PRECIPITATION ALONG WITH THE INVERTED TROUGH IS EXPECTED TO STAY NORTH OF THE FORECAST AREA...BUT HAVE CARRIED SOME SLIGHT CHANCE POPS FRIDAY NIGHT TO COVER. SATURDAY OUT SYSTEM DRAWS OFF TO THE EAST QUICKLY...BUT LEAVING US WITH PLENTY OF LINGERING MOISTURE FOR CLOUDS AND REMAINING COOL TEMPERATURES FOR THE DAYTIME ON SATURDAY. IN FACT...THE LOW LEVEL STRATUS MAY ONLY RISE UP INTO A BROKEN CUMULUS DECK FOR THE AFTERNOON HOURS. THIS SHOULD GRADUALLY DIMINISH THROUGH THE DAY THOUGH...AND WE SHOULD GET SUNSHINE BY THE LATE AFTERNOON. TEMPERATURES WILL REMAIN COOL WITH ALL THOSE CLOUDS AROUND. SATURDAY NIGHT WE SHOULD CLEAR OFF...AND WITH 850MB TEMPERATURES DOWN IN THE ZERO TO -2 RANGE...THE SURFACE RIDGE OVERHEAD WITH LIGHT WINDS...WE ARE LOOKING AT A SIGNIFICANT FROST POTENTIAL BY SUNDAY MORNING. THE ONLY THING THAT MIGHT SAVE US IS THE RECENT RAINFALL...WHICH MIGHT KEEP THE NEAR SURFACE TEMPERATURES UP. WE WILL HAVE TO MONITOR THIS VERY CAREFULLY...AS MANY FOLKS HAVE THEIR FROST SENSITIVE PLANTS OUT...AND WOULD BE VULNERABLE. COOL TEMPERATURES WITH ONLY A FEW CLOUDS WILL CONTINUE THROUGH SUNDAY NIGHT. OUR NEXT WEATHER MAKER WILL DEVELOP OUT ON THE PLAINS LATE IN THE WEEKEND...AS A NEW UPPER LEVEL THROUGH DROPS DOWN THE WEST COAST AND SWINGS OUT OVER THE ROCKIES MONDAY. AT THIS TIME IT APPEARS TO HAVE TWO SEPARATE WAVES OF ENERGY...ONE MOVING ACROSS THE ROCKIES ON MONDAY...AND ANOTHER TUESDAY NIGHT. THIS FIRST WAVE SHOULD IMPACT US BEGINNING LATE MONDAY. MODELS ARE TRYING TO BRING THE PRECIPITATION IN SOONER...BUT EXPECT THAT THE MODELS WILL END UP SLOWING A SYSTEM THIS LARGE DOWN...AND IT WILL BE FIGHTING A LOT OF DRY AIR IN THE SURFACE RIDGE THAT WILL BE LINGERING OVER THE AREA FROM THE WEEKEND. THUS...HAVE KEPT THE POPS AT BAY UNTIL MONDAY NIGHT...THOUGH DID HAVE TO CARRY SOME SLIGHTS IN MONDAY AFTERNOON. HIGHEST CHANCES FOR POPS SHOULD BE MONDAY NIGHT AND TUESDAY AS THE MAIN WARM AIR ADVECTION WING AND FRONTOGENESIS BAND WITH THE WARM FRONT ROLL ACROSS US...PRODUCING ANOTHER SIGNIFICANT ROUND OF RAINFALL FOR THE AREA. THE UPPER LOW MOVES ACROSS THE MISSISSIPPI RIVER VALLEY SOMETIME TUESDAY NIGHT...AND NEAR AND SOUTH OF IT COULD BE SEEING SOME SEVERE WEATHER. IF THE CURRENT TRACK BECOMES REALITY...WE COULD BE LOOKING AT A ROUND OF SEVERE STORMS THEN. THIS SYSTEM LAYS OUT A BOUNDARY ACROSS THE AREA FOR WEDNESDAY...WHICH MAY PROVIDE A FOCUS FOR MORE CONVECTION FOR WEDNESDAY. ECMWF AND GFS ARE SURPRISINGLY SIMILAR ON THIS LEADING SYSTEM...THOUGH THERE ARE SOME PRETTY SIGNIFICANT DIFFERENCES ON THE SECOND SYSTEM FOR LATER IN THE WEEK THAT CAST DOUBT UPON THE MIDDLE OF THE WEEK AS WELL. FOR NOW HAVE JUST HUNG ONTO THE CHANCE POPS FOR MONDAY NIGHT THROUGH WEDNESDAY...AND WILL HAVE TO WATCH THIS SYSTEM CAREFULLY THE NEXT FEW DAYS. ..LE.. && .AVIATION... VFR WX IS EXPECTED THROUGH 00Z/07. THE MAIN CONCERN AFT 23Z/05 IS THE POTENTIAL FOR LLWS. 1.6KFT AGL WINDS REMAIN ABV 32KTS AT KCID/KDBQ AS SFC WNDS DROP TO ABOUT 10KTS BY 02Z/06. THEREFORE LLWS WAS INCLUDED AT KCID AT 1.8KFT AND 1.6KFT AT KDBQ FROM 02Z/06 TO 13-14Z/06. NEW 18Z RUC NOW SUGGESTS THAT THE 0.5KFT WINDS WILL DROP BLO 30KTS AROUND 06Z/06. ..08.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 08/LE
Hazardous weather outlook, May 5, 4:22 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 422 AM CDT WED MAY 5 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-060930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 422 AM CDT WED MAY 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS WILL BE DEVELOPING OVER THE AREA FROM LATE THIS MORNING THROUGH THIS AFTERNOON. AREAS ALONG AND NORTH OF HIGHWAY 30 WILL SEE WEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH AT TIMES. TO THE SOUTH OF HIGHWAY 30...WEST WINDS WILL BE INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AT TIMES THIS AFTERNOON. THE WIND IS EXPECTED TO DIMINISH BY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY NIGHT AND FRIDAY MORNING...WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL OVERSPREAD THE AREA. THUNDERSTORMS WILL BE MOST LIKELY SOUTH OF HIGHWAY 30. THERE IS A LOW PROBABILITY FOR THUNDERSTORMS WITH LARGE HAIL SOUTH OF HIGHWAY 34 THURSDAY EVENING. OTHERWISE...SEVERE WEATHER IS NOT EXPECTED. UNSEASONABLY COLD AIR WILL SPILL INTO THE AREA SATURDAY AND SATURDAY NIGHT. CONDITIONS MAY BE FAVORABLE FOR FROST LATE SATURDAY NIGHT AND SUNDAY MORNING...ESPECIALLY NORTH OF INTERSTATE 80. THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA MONDAY...MONDAY NIGHT... AND TUESDAY. IT IS TOO EARLY TO DETERMINE MORE PRECISE TIMING OR THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DLF/SHEETS
In the hours before
Special weather statement, May 5, 10:53 AM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1053 AM CDT WED MAY 5 2010 IAZ040>042-052200- BUCHANAN-DELAWARE-DUBUQUE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE 1053 AM CDT WED MAY 5 2010 ...VERY STRONG WINDS EXPECTED THIS AFTERNOON... WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL BE SEEN ACROSS THE AREA THIS AFTERNOON. THE VERY STRONG WIND GUSTS SHOULD BEGIN TO DIMINISH BY LATE THIS AFTERNOON. WIND GUSTS OF THIS MAGNITUDE CAN EASILY BLOW OVER LIGHT OUTDOOR OBJECTS THAT ARE NOT SECURED. MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. IAZ051>054-ILZ001-002-052200- BENTON-LINN-JONES-JACKSON-JO DAVIESS-STEPHENSON- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MAQUOKETA...GALENA...FREEPORT 1053 AM CDT WED MAY 5 2010 ...STRONG WINDS EXPECTED THIS AFTERNOON... WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL BE SEEN ACROSS THE AREA THIS AFTERNOON. THE STRONG WIND GUSTS SHOULD BEGIN TO DIMINISH BY LATE THIS AFTERNOON. WIND GUSTS OF THIS MAGNITUDE CAN EASILY BLOW OVER LIGHT OUTDOOR OBJECTS THAT ARE NOT SECURED. MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION.
Special weather statement, May 5, 3:04 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 304 PM CDT WED MAY 5 2010 IAZ040>042-052300- BUCHANAN-DELAWARE-DUBUQUE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE 304 PM CDT WED MAY 5 2010 ...VERY STRONG WINDS EXPECTED THIS AFTERNOON... WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE SEEN ACROSS THE AREA UNTIL EARLY EVENING. THE VERY STRONG WIND GUSTS SHOULD BEGIN TO DIMINISH SHORTLY AFTER 6 PM. WIND GUSTS OF THIS MAGNITUDE WILL BLOW OVER LIGHT OUTDOOR OBJECTS THAT ARE NOT SECURED. MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. IAZ051>054-ILZ001-002-052300- BENTON-LINN-JONES-JACKSON-JO DAVIESS-STEPHENSON- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MAQUOKETA...GALENA...FREEPORT 304 PM CDT WED MAY 5 2010 ...VERY STRONG WINDS EXPECTED THIS AFTERNOON... WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL BE SEEN ACROSS THE AREA UNTIL EARLY EVENING. THE VERY STRONG WIND GUSTS SHOULD BEGIN TO DIMINISH SHORTLY AFTER 6 PM. WIND GUSTS OF THIS MAGNITUDE WILL BLOW OVER LIGHT OUTDOOR OBJECTS THAT ARE NOT SECURED. MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.